Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 27, 1996, 9:24 PM CDT for Morgan County, Scott County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1996, 9:24 PM CDT (02:24 UTC)
- Expired
- May 27, 1996, 10:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 280224 TORSPI ILC137-171-280330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 924 PM CDT MON MAY 27 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...MORGAN COUNTY IN WEST CENTRAL ILLINOIS ...SCOTT COUNTY AT 923 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO LOCATED NEAR EXETER. THE STORM ASSOCIATED WITH THE TORNADO CONTINUES TO MOVE TO THE EAST AT 30 MPH AND SHOULD MOVE THROUGH THE FOLLOWING TOWNS...RIGGSTON... JACKSONVILLE AND ALEXANDER. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE YOUR LIFE! AT 908 PM CDT...SCOTT COUNTY SHERIFF'S OFFICE REPORTED GOLFBALL SIZED HAIL IN BLUFFS...SO LARGE HAIL IS ALSO POSSIBLE WITH THIS STORM. $$ BYRD &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 27, 2:12 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 27, 2:12 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT MON MAY 27 1996 AT 19Z...PCPN HAD MOVD OUT OF SRN PTNS OF CWA. SKIES REMAINED MSTLY CLDY WITH TEMPS RANGING FROM 55 AT PIA AND BMI TO 67 AT LWV. BELIEVE PCPN WILL NOT RETURN TO CWA TILL AFT 00Z...AS SVR TRW EXPECTED TO DEVELOP OVR WRN MO AND MOV ALONG AND N OF SF. LOW CNTRD OVR SC NE WILL CONT TO SLOWLY MOV TO THE E THE NEXT 24 HOURS. PCPN IS EXPECTED TO TAPER OFF DURING THE DAY TOMORROW AS LOW MOVE TO THE E COAST...HOWEVER...SF WILL LINGER OVER SRN IL THRU WED...SO SOME PCPN IS STILL POSSIBLE LATE TUE. AS FOR LOWS TONIGHT...BELIEVE TEMPS WILL RANGE FROM THE LOW 50S TO LOW 60S. HIGHS TOMORROW SHOULD BE IN THE 60S IN NRN PTNS AND 70S IN SRN PTNS. PIA 52/67 65 SPI 54/70 65 DEC 54/69 55 CMI 53/69 55 SE IL 60/75 55 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:48 PM CDT | Tornado Warning | ILX | Morgan, Scott | 42 min |
| May 27, 10:14 PM CDT | Tornado Warning | ILX | Sangamon | 61 min |
| May 27, 11:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 61 min |
| May 28, 1:37 PM CDT | Tornado Warning | ILX | Champaign | 38 min |
| May 28, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 69 min |
| May 28, 2:30 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 45 min |
| May 28, 2:42 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 43 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.